Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Albany, NY

April 7, 2016Bennington County, Vermont; 5 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Apr 7, 2016, 4:28 PM EDT for Bennington County, Vermont; 5 counties in New York; Berkshire County, Massachusetts. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2016, 4:28 PM EDT (20:28 UTC)
Expired
Apr 7, 2016, 5:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:40 PM EDTTSTM WND DMG1 N Glens Falls, NYGARAGE DESTROYED ON FOWLER ST. TIME ESTIMATED BY RADAR.
Apr 7, 4:40 PM EDTTSTM WND DMGGlens Falls, NYTREE ON ON CAR NEAR CRANDALL LIBRARY. TIME ESTIMATED BY RADAR..
Apr 7, 4:40 PM EDTTSTM WND DMGQueensbury, NYSEVERAL TREES DOWN ON HOUSES ON MEADOWBROOK ROAD
Apr 7, 4:43 PM EDTTSTM WND DMG1 N Glens Falls, NYDAMAGE TO A GARAGE ROOF ON FLANDREAUX AVENUE. TIME ESTIMATED BY RADAR.
Apr 7, 4:55 PM EDTTSTM WND GST 591 S Pattens Mills, NYDAMAGE TO THE SIDING OF A HOUSE SANFORD RIDGE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WUUS51 KALY 072028
SVRALY
MAC003-NYC021-083-091-113-115-VTC003-072130-
/O.NEW.KALY.SV.W.0005.160407T2028Z-160407T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT THU APR 7 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...

* UNTIL 530 PM EDT

* AT 427 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR JOHNSBURG TO NEAR AVERILL PARK...MOVING EAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TROY...BENNINGTON...SARATOGA SPRINGS...COHOES...GLENS FALLS...NORTH
  ADAMS...WATERVLIET...HUDSON FALLS...MECHANICVILLE...WARRENSBURG...
  HOOSICK FALLS...WHITEHALL...ARLINGTON...NASSAU...SALEM...LAKE GEORGE
  VILLAGE...MILTON...ADAMS...WILLIAMSTOWN AND BALLSTON SPA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 10-9.
 INTERSTATE 87 NEAR MILE MARKER 8-8A...NEAR MILE MARKER 13...AND
BETWEEN MILE MARKERS 12-13 AND 16.
 INTERSTATE 787 MILE MARKER 7W AND NEAR MILE MARKER 8-7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
      4332 7325 4331 7315 4270 7302 4263 7295
      4253 7297 4247 7360 4270 7371 4278 7368
      4278 7369 4282 7373 4282 7374 4281 7375
      4280 7375 4362 7414 4381 7338
TIME...MOT...LOC 2027Z 248DEG 23KT 4361 7390 4259 7358 

HAIL...0.75IN
WIND...60MPH
 
$$

WASULA
2 follow-up statements
061 
WWUS51 KALY 072105
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT THU APR 7 2016

NYC021-072114-
/O.CAN.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
COLUMBIA NY-
505 PM EDT THU APR 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
      4332 7325 4331 7315 4270 7302 4263 7295
      4253 7297 4269 7335 4275 7340 4286 7343
      4298 7346 4299 7350 4311 7354 4305 7353
      4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2104Z 248DEG 23KT 4369 7361 4267 7330 

$$

MAC003-NYC083-091-113-115-VTC003-072130-
/O.CON.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
BERKSHIRE MA-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-WARREN NY-
BENNINGTON VT-
505 PM EDT THU APR 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BERKSHIRE...NORTHEASTERN RENSSELAER...NORTHEASTERN
SARATOGA...WASHINGTON...EASTERN WARREN AND WESTERN BENNINGTON
COUNTIES...

AT 504 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF HULETTS LANDING TO NEAR BERLIN...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...GLENS FALLS...NORTH ADAMS...HUDSON FALLS...WARRENSBURG...
HOOSICK FALLS...WHITEHALL...ARLINGTON...SALEM...LAKE GEORGE VILLAGE...
ADAMS...WILLIAMSTOWN...SHAFTSBURY...POWNAL...FORT EDWARD...GRANVILLE...
HARTFORD...CAMBRIDGE...GREENWICH AND STAMFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
      4332 7325 4331 7315 4270 7302 4263 7295
      4253 7297 4269 7335 4275 7340 4286 7343
      4298 7346 4299 7350 4311 7354 4305 7353
      4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2104Z 248DEG 23KT 4369 7361 4267 7330 

HAIL...0.75IN
WIND...60MPH
 
$$

WASULA
969 
WWUS51 KALY 072140
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT THU APR 7 2016

MAC003-NYC083-091-113-115-VTC003-072149-
/O.EXP.KALY.SV.W.0005.000000T0000Z-160407T2130Z/
BERKSHIRE MA-RENSSELAER NY-SARATOGA NY-WASHINGTON NY-WARREN NY-
BENNINGTON VT-
540 PM EDT THU APR 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE...
NORTHEASTERN RENSSELAER...NORTHEASTERN SARATOGA...WASHINGTON...
EASTERN WARREN AND WESTERN BENNINGTON COUNTIES HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEY MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4359 7343 4362 7337 4363 7330 4355 7325
      4332 7325 4331 7315 4270 7302 4263 7295
      4253 7297 4269 7335 4275 7340 4286 7343
      4298 7346 4299 7350 4311 7354 4305 7353
      4312 7360 4367 7393 4381 7338
TIME...MOT...LOC 2137Z 248DEG 23KT 4369 7361 4267 7330 

$$

WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:30 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 7, 2:30 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT THU APR 7 2016

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
REGION THIS AFTERNOON INTO EARLY FRIDAY MORNING. A STEADY RAIN WILL
OCCUR INTO TONIGHT. A SLIGHT CHANCE OF PRECIPITATION IS POSSIBLE
FROM FRIDAY NIGHT INTO THE WEEKEND WITH BELOW AVERAGE TEMPERATURES
ALSO EXPECTED.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 215 PM EDT...RAIN WAS ENCROACHING THE ENTIRE REGION
AND SOME OF THIS RAIN WAS MODERATE TO EVEN HEAVY. LOW PRESSURE
WAS FORMING TO OUR SOUTH...A LOW LEVEL JET WAS IN PLACE AND
SOME DIVERGENCE ALOFT WITH AN ENTRANCE REGION. ALL THIS
ELEMENTS WERE COMING INTO TO PLAY WHICH WILL PRODUCE
A MODERATE QUICK HITTING RAIN EVENT ACROSS THE REGION
FOR THE BALANCE OF THE AFTERNOON INTO THE EVENING HOURS.

RAINFALL RATES OF UP TO A QUARTER INCH PER HOUR HAVE BEEN NOTED
UPSTREAM SO OUR REGION CAN EXPECT AMOUNTS AS THIS HIGH.

A WARM FRONT HAS BLASTED THROUGH MUCH OF THE REGION...SENDING
TEMPERATURES THROUGH THE 50S...AND EVEN SOME LOWER 60S FROM GLENS
FALLS SOUTHWARD....A LITTLE COOLER BUT STILL AROUND 50 ACROSS THE
ADIRONDACKS.

FOR THE REST OF THE AFTERNOON EXPECT PERIODS OF RAIN...POSSIBLY
HEAVY AT TIMES...BUT CERTAINLY MODERATE. THIS RAIN COULD CAUSE
PONDING OF WATER IN POOR DRAINAGE AREAS BUT NOT RIVER FLOODING
IS EXPECTED.

A COLD FRONT WILL BEGIN WORKING INTO FROM WEST...COOLING
TEMPERATURES BACK DOWN INTO THE 40S BEFORE DARK. ELSEWHERE
RAIN WILL SLIGHTLY COOL TEMPERATURES BACK LOWER INTO THE 50S.

A SOUTH WIND 10-15...GUSTING 25-30 MPH OVER SOUTH ORIENTED VALLEYS
AND HIGHER TERRAIN...WILL EVENTUALLY SHIFT TO THE WEST.

WITH LI VALUES NEAR 0C AND CAPE BETWEEN 200-400 J/KG AS WE
APPROACH TONIGHT...VERY LIMITED INSTABILITY MAY CAUSE AN OUTSIDE
CHANCE OF A RUMBLE OF THUNDER ACROSS THE SOUTHEASTERN AREAS AS WE
WORK TOWARD THE LATE AFTERNOON AND EARLY EVENING HOURS. SPC HAS
REMOVED THE AREA FROM THE DAY GENERAL THUNDER. HIGH TEMPERATURES
TODAY WILL RANGE FROM THE UPPER 40S IN THE ADIRONDACKS TO MID AND
UPPER 50S FOR THE REST OF THE REGION. THOUGH SOME L60S ARE
POSSIBLE SOUTH AND EAST OF ALY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS WE GO LATE THURSDAY NIGHT INTO FRIDAY MORNING...THE MAIN LOW
PRESSURE SYSTEM WILL EXIT THE REGION AND A COLD NORTHWESTERLY FLOW
WILL BRING BELOW AVERAGE TEMPERATURES BACK INTO THE REGION. SOME
LEFT OVER RAIN SHOWERS IN VALLEY LOCATIONS AND RAIN AND SNOW
SHOWERS IN THE HIGH TERRAIN ARE POSSIBLE AS THE CENTER OF THE LOW
PRESSURE SYSTEM MOVES NORTHEASTWARD OUT OF THE REGION. AS WE GO
INTO FRIDAY MORNING...SOME LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE
IN PARTS OF THE ADIRONDACKS AS TEMPERATURES WILL DROP INTO THE UPPER
20S BY FRIDAY MORNING. IN THE WAKE OF THE DEPARTING LOW PRESSURE
SYSTEM...A DEEPENING 500 HPA LEVEL NEGATIVE TILTED TROUGH WILL DIVE
SOUTHEASTWARD WITH ITS APEX NEAR THE OUTER BANKS OF NORTH CAROLINA
AS SHOWN BY THE LATEST 07/00Z PROBABILISTIC DATA BY SATURDAY. THIS
WILL SET THE STAGE FOR A STEADY FLOW OF COLD AIR INTO THE REGION
PROVIDING BELOW AVERAGE TEMPERATURES STRAIGHT THROUGH SATURDAY
NIGHT.

AS WE GO INTO THE DAY ON SATURDAY...ECMWF/GFS ARE IN AGREEMENT THAT
ROUNDING THE BASE OF THE LARGE UPPER LEVEL TROUGH OVER MOST OF THE
EASTERN U.S. WILL BE A STRIP OF 500 HPA POSITIVE VORTICITY ALONG THE
MID LEVEL BAROCLINIC ZONE ACROSS PORTIONS OF THE OHIO VALLEY INTO
THE MID ATLANTIC. AS THIS PIECE OF UPPER LEVEL ENERGY WORKS EASTWARD
IN-CONJUNCTION WITH A JET AND EMBEDDED 120-140 KT 250 HPA JET STREAK
NEAR THE DELMARVA PENINSULA...A RATHER LARGE REGION OF ASCENT AND
UPPER LEVEL DIVERGENCE SHOWS FAVORABLE SYNOPTIC LOW PRESSURE
DEVELOPMENT. WITH H850 AND H925 WIND FIELD ADVECTING COLD AIR RIGHT
TOWARD THE ATLANTIC COASTLINE...LATEST 07/00Z PROBABILISTIC DATA
SHOWS A DEVELOPING SURFACE LOW PRESSURE SYSTEM NEAR THE EAST COAST OF
NEW JERSEY BY SATURDAY AFTERNOON. SOME OTHER MODEL DATA HAVE THE
CENTER FURTHER NORTH OVER LONG ISLAND WHERE MORE QPF WOULD BE
BROUGHT INTO SOUTHERN AREAS. 925 HPA TEMPERATURES SATURDAY EVENING
WILL BE NEAR 0C ACROSS SOUTHERN AREAS SO THIS SYSTEM WILL HAVE TO BE
MONITORED FURTHER GOING INTO LATE SATURDAY NIGHT INTO SUNDAY
MORNING FOR SOME WINTRY PRECIPITATION.

OVERALL THROUGHOUT THE SHORT TERM FORECAST PERIOD...WELL BELOW
AVERAGE TEMPERATURES FOR EARLY APRIL ARE EXPECTED. HIGH TEMPERATURES
FRIDAY AND SATURDAY WILL RANGE FROM THE UPPER 20S TO LOWER 30S IN
THE ADIRONDACKS TO UPPER 30S TO MID 40S FOR THE REST OF THE REGION.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THERE IS A DECENT CONSENSUS IN ALL SOURCES OF GUIDANCE ON THE
PATTERN EVOLUTION AND TIMING OF VARIOUS FEATURES SUNDAY THROUGH
WEDNESDAY. SUNDAY LOOKS DRY AS HIGH PRESSURE BUILDS EAST AND SOUTH
OF THE REGION. WARM ADVECTION STRENGTHENS THROUGH THE DAY SUNDAY AND
SOME HIGH CLOUDS WILL LIKELY SPREAD AND THICKEN. HIGHS SUNDAY IN THE
UPPER 30S TO LOWER 40S...BUT AROUND 30 SOUTHERN ADIRONDACKS.

THE NEXT SYSTEM AND ASSOCIATED WARM FRONT APPROACHES SUNDAY NIGHT
INTO MONDAY. JUST SOME PATCHY LIGHT RAIN AND SNOW SUNDAY NIGHT OVER
OUR REGION WELL OUT AHEAD OF THE MAIN UPPER DYNAMICS AND LOW LEVEL
FORCING. STRONGER WARM ADVECTION...LOW LEVEL JET ENERGY AND
ISENTROPIC LIFT BRING INCREASING COVERAGE OF RAIN THROUGH MONDAY.
WITH THE CLOUDS AND RAIN...LIMITED WARMING...BUT STILL HIGHS IN THE
UPPER 40S TO MID 50S...SOME LOWER TO MID 40S SOUTHERN ADIRONDACKS.

THE UPPER DYNAMICS AND COLD FRONT ARE SLOW TO TRACK EAST AND THE
TIGHT BOUNDARY LAYER THERMAL GRADIENT AND ASSOCIATED FRONTOGENESIS
AND LOW LEVEL JET ENERGY TRACKS SLOWLY EAST THROUGH THE REGION
MONDAY NIGHT THROUGH TUESDAY. SO...RAIN LIKELY THROUGH TUESDAY WITH
HIGHS IN THE MID 50S TO AROUND 60...BUT SOME MID TO UPPER 40S
SOUTHERN ADIRONDACKS.

BY TUESDAY NIGHT...THE COLD FRONT SHOULD EXIT THROUGH NEW ENGLAND
AND COVERAGE OF SHOWERS SHOULD DECREASE FROM WEST TO EAST. SO...JUST
SOME SCATTERED RAIN AND SNOW SHOWERS AS TEMPERATURES COOL BEHIND THE
FRONT.

A DRYING TREND IS EXPECTED WEDNESDAY WITH DECREASING CLOUDS AS HIGH
PRESSURE BUILDS INTO THE REGION FROM CANADA AND THE GREAT LAKES. THE
COLD ADVECTION OVER OUR AREA SHOULD BE RELATIVELY WEAK...AND THE
CORE OF THE COLDEST AIR LOOKS TO STAY NORTH OF OUR REGION.
SO...HIGHS WEDNESDAY IN THE LOWER TO MID 50S...BUT SOME 40S IN
NORTHERN AREAS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LOOK FOR MAINLY MVFR CONDITIONS THIS AFTERNOON AT THE
TAF SITES...WITH OCCASIONAL REDUCTIONS TO IFR OR EVEN LIFR
DUE TO HEAVIER RAIN AND STRATUS.

LOW PRESSURE WILL TRACK THROUGH THE HUDSON VALLEY BRINGING
A QUICK SHOT OF MODERATE TO LOCALLY HEAVY RAIN THROUGH THIS EVENING.
IN ADDITION THERE WILL BE GUSTY SOUTH SURFACE WINDS AT
TIMES...ESPECIALLY AT KALB WHERE GUSTS COULD EXCEED 25KTS AT TIMES.

STEAD RAIN WILL TAPER TO SCATTERED SHOWERS THIS EVENING...BUT LOW
MVFR CONDITIONS...OCCASIONALLY DIPPING TO IFR...COULD LINGER THROUGH
AT LEAST THROUGH THE EVENING PEAK. A COLD FRONT WILL WORK ACROSS THE
TAF SITES...SHIFTING THE WIND TO THE WSW AND EVENTUALLY WNW LATER
THIS EVENING. THIS WIND WILL GENERALLY AVERAGE 10-15 KTS....BECOMING
GUSTY ON FRIDAY.

CONDITIONS SHOULD SLOWLY IMPROVE TO VFR BY MIDDAY FRIDAY AS DRIER
AIR SLOWLY WORKS IN. CIGS COULD PERSIST BUT RISE ABOVE THE 3000
AGL AGL LEVEL.

OUTLOOK...

THU NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
SATURDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SN.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN...SLEET.

&&

.FIRE WEATHER...
WINDS WILL BE BE SUSTAINED BETWEEN 10 TO 15 KTS WITH GUSTS UP TO
25 KTS POSSIBLE IN THE HIGH TERRAIN DURING THE MORNING HOURS ON
THURSDAY...

IN-CONJUNCTION WITH THE WINDY CONDITIONS TO START THE DAY...RH
VALUES ARE EXPECTED TO REMAIN HIGH FOR THE NEXT FEW DAYS AS A MAIN
AREA OF LOW PRESSURE MOVES INTO THE REGION ON THURSDAY BRINGING SOME
MEASURABLE RAINFALL. THE ASSOCIATED COLD FRONT WITH THE
NORTHEASTWARD MOVING LOW PRESSURE SYSTEM WILL BRING CHANCES OF
STEADY RAINFALL THROUGH FRIDAY MORNING. WITH QPF AMOUNTS WELL OVER A
QUARTER OF AN INCH...FIRE WX CONCERNS WILL BE AT A MINIMUM HEADING
INTO THE NEXT COUPLE OF DAYS.

&&

.HYDROLOGY...
SEVERAL HOURS OF STEADY RAINFALL IS EXPECTED DURING THE DAY ON
THURSDAY. RAINFALL AMOUNTS LOOK TO BE HALF TO AROUND AN INCH OF
RAINFALL. THIS RAIN COULD CAUSE SOME SIGNIFICANT WITHIN BANK RISES
ON SOME CREEKS AND STREAMS LATE THURSDAY INTO EARLY FRIDAY. HOWEVER
NO FLOODING IS EXPECTED.

THERE COULD BE A LITTLE ADDITIONAL RAIN OR SNOW ON SATURDAY...
MAINLY SOUTH AND EAST OF ALBANY. THIS PRECIPITATION SHOULD
NOT IMPACT ADDITIONAL HYDROLOGICAL CONCERNS ON THIS AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/LFM/WASULA
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...NAS
AVIATION...HWJIV/NAS/WASULA
FIRE WEATHER...LFM
HYDROLOGY...LFM
Hazardous weather outlook, Apr 7, 4:30 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT THU APR 7 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
430 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN
MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 7, 12:56 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 PM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NNE LANDGROVE         43.29N  72.83W
04/07/2016  M0.5 INCH        BENNINGTON         VT   COCORAHS

            24 HOUR SNOWFALL.

0830 AM     SNOW             2 SW INDIAN LAKE        43.76N  74.28W
04/07/2016  M1.0 INCH        HAMILTON           NY   CO-OP OBSERVER

            24 HOUR SNOWFALL. CO-OP OBSERVER

&&

EVENT NUMBER ALY1601845
EVENT NUMBER ALY1601846

WASULA
Special weather statement, Apr 7, 3:10 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT THU APR 7 2016

NYZ038>040-047>049-051-058-063-082-072130-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...SCHENECTADY...ROTTERDAM...WESTERLO...
ALTAMONT...BERNE...KNOX...PRESTON HOLLOW...HUNTER...
TANNERSVILLE...WINDHAM...PRATTSVILLE...ELLENVILLE...WOODSTOCK...
WEST HURLEY...WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...
CAROGA LAKE
310 PM EDT THU APR 7 2016

...A PERIOD OF MODERATE TO HEAVY RAIN FOR THE MID TO LATE AFTERNOON...

RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY...AND THE NORTHERN AND EASTERN
CATSKILLS THROUGH 530 PM. RAINFALL RATES MAY APPROACH A HALF AN
INCH AN HOUR. TOTAL RAINFALL AMOUNTS MAY BE IN THE HALF INCH TO
INCH RANGE WHICH COMBINED WITH SNOW MELT WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS SOME POOR DRAINAGE FLOODING OF LOW
LYING AREAS.

TAW
Special weather statement, Apr 7, 4:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT THU APR 7 2016

MAZ001-025-NYZ041>043-049-050-052>054-059>061-083-084-VTZ013>015-
072230-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...SANDISFIELD...GREAT BARRINGTON...
SOUTH EGREMONT...SARATOGA LAKE...SARATOGA SPRINGS...
BOLTON LANDING...JOHNSBURG...NORTH CREEK...NORTH RIVER...
WARRENSBURG...HAGUE...HULETTS LANDING...WHITEHALL...GRANVILLE...
SCHENECTADY...ROTTERDAM...BURNT HILLS...BALLSTON SPA...
MECHANICVILLE...CLIFTON PARK...WATERFORD...ALBANY...TROY...
BERLIN...EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
NEW LEBANON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...MIDDLE FALLS...
NORTH EASTON...STAMFORD...BENNINGTON...WOODFORD STATE PARK...
POWNAL...STRATTON...LONDONDERRY...BRATTLEBORO...GUILFORD CENTER...
WEST BRATTLEBORO...BELLOWS FALLS
405 PM EDT THU APR 7 2016

...A PERIOD OF MODERATE TO HEAVY RAIN AND GUSTY WINDS FOR THE
LATE AFTERNOON...

RAIN...HEAVY AT TIMES...WILL CONTINUE ACROSS THE EASTERN MOHAWK
VALLEY...CAPITAL REGION...TACONICS...LAKE GEORGE REGION....BERKSHIRES
...AND SOUTHERN VERMONT THROUGH 630 PM. RAINFALL RATES MAY
APPROACH A HALF AN INCH AN HOUR. WINDS WILL GUSTS TO 35 TO 45 MPH.
TOTAL RAINFALL AMOUNTS MAY BE IN THE HALF INCH TO INCH RANGE
WHICH COMBINED WITH SNOW MELT WILL CAUSE PONDING OF WATER ON
ROADWAYS...AS WELL AS SOME POOR DRAINAGE FLOODING OF LOW LYING
AREAS.

TAW
Special weather statement, Apr 7, 4:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU APR 7 2016

MAZ001-025-NYZ041-043-050-052>054-060-061-083-084-VTZ013>015-072100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SOUTHERN
WASHINGTON-SOUTHEAST WARREN-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN
COLUMBIA-NORTHERN SARATOGA-BENNINGTON-EASTERN WINDHAM-WESTERN
WINDHAM-
414 PM EDT THU APR 7 2016

...A LINE OF SHOWERS WILL AFFECT NORTHERN BERKSHIRE...NORTHEASTERN
ALBANY...RENSSELAER...SARATOGA...WASHINGTON...SOUTHEASTERN WARREN...
NORTHEASTERN COLUMBIA...BENNINGTON AND WINDHAM COUNTIES...

AT 413 PM EDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SACANDAGA CAMPGROUND TO NISKAYUNA TO
NEAR CHATHAM. MOVEMENT WAS EAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

A LOCAL TV STATTION MEASURED A WIND GUST OF 55 MPH AT 410 PM IN
SCHENECTADY.

LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...PITTSFIELD...BENNINGTON...CLIFTON PARK...SARATOGA SPRINGS...
EAST GREENBUSH...COHOES...GLENS FALLS...NORTH ADAMS...BRATTLEBORO...
WATERVLIET...RENSSELAER...HUDSON FALLS...MECHANICVILLE...HOOSICK FALLS...
ARLINGTON...LONDONDERRY...TOWNSHEND AND NASSAU.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 3-4...AND BETWEEN MILE
MARKERS 10-9 AND 8.
 INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 8-8A...NEAR MILE MARKER 13...
BETWEEN MILE MARKERS 12-13 AND 8-9...AND BETWEEN MILE MARKERS 4-5 AND
9.
 INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND
8-7.

LAT...LON 4274 7274 4274 7302 4270 7302 4270 7295
      4267 7300 4264 7295 4239 7301 4239 7307
      4233 7306 4231 7354 4332 7412 4344 7325
      4332 7325 4330 7282 4326 7282 4323 7265
      4297 7250 4281 7254 4273 7246
TIME...MOT...LOC 2013Z 257DEG 53KT 4326 7431 4282 7387 4239 7357

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:14 PM EDTSpecial Weather StatementALYBennington, Windham46 min
Apr 7, 6:26 PM EDTSpecial Weather StatementALYWindham34 min
Apr 7, 5:25 PM EDTSpecial Weather StatementALYBerkshire50 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.